MAUDE Adverse Event Report: COLOPLAST A/S FOLYSIL SILICONE CATHETER - LONG-TERM; INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL

COLOPLAST A/S FOLYSIL SILICONE CATHETER - LONG-TERM; INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL
Catalog Number AA7114
Medical Device Problem Codes Burst Container or Vessel (1074); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2023
Type of Reportable Event Serious Injury
Event or Problem Description
According to the available information the patient pulled out an indwelling catheter, and was found to be missing the balloon, which had been cut off.The balloon was not found in the room or the patient after endoscopy for cystoscopy was performed.The patient was re-catheterized.
 
Event or Problem Description
According to the available information the patient pulled out an indwelling catheter, and the catheter was found to be missing the balloon, which had been cut off.The balloon was not found in the room.The patient was referred to endoscopy for cystoscopy and the patient was re-catheterized.
 
Additional Manufacturer Narrative
Estimated date after receiving this complaint, we searched for other complaints and we found none regarding the lot number 9253806.After disinfection of the used sample, it was observed that balloon was burst.We received a documentary investigation from our tunisian subcontractor: the root cause was probably due to a defect in the balloon¿s raw material.Checking the quality databases revealed this type of defect is known and closely monitored a similar case study was performed based on same item number and same defect [balloon burst] over the last four years; no similar cases were found.A risk assessment was performed and concluded that the residual risks are adequately controlled and reduced as far as possible, and the residual risks associated with the use of the product are acceptable when weighed against the benefits to the patient/user.Corrections: b1/2: report type corrected from malfunction to serious injury.B5: incident description.H1: type of report correct from malfunction to serious injury.

Brand Name
FOLYSIL SILICONE CATHETER - LONG-TERM
Common Device Name
INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL
Manufacturer (Section D)
COLOPLAST A/S
1 holtedam humlebaek, dk 3050
humlebaek 3050
DA  3050
Manufacturer (Section G)
CMF-SARLAT
9 avenue edmond rostand
sarlat-la-caneda
FR  
Manufacturer Contact
usbes brian schmidt
1601 west river road n
minneapolis, MN 55411
MDR Report Key18149935
Report Number9610711-2023-00248
Device Sequence Number6613561
Product Code EZL
UDI-Device Identifier03600040127360
UDI-Public3600040127360
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K013174
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAA7114
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/16/2023
Supplement Report FDA Received Date06/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown